MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 12/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2016) is considered to be a best estimate.This mdr represents the phasix st mesh (device 3).Additional supplemental emdr's were submitted to represent the sepramesh ip (device 1) and for sepramesh ip (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2018¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of sepramesh ip mesh (device 1).Per operative notes, ¿in the midline, through the prior incision, a hernia sac from the surrounding tissues were excised and sepramesh ip (device 1) was placed in an underlay fashion and sutured in place with sutures.The wound was irrigated and fascia was closed with sutures.¿ (b)(6) 2012 ¿ patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with implant of sepramesh ip mesh (device 2).Per operative notes, ¿just superior to the prior incision, a hernia with sac was dissected away completely all the way down to level of anterior fascia and removed.A piece of sepramesh ip (device 2) was placed over the defect and sutured in underlay fashion circumferentially.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia with small bowel obstruction thereby underwent laparoscopic converted into open repair with removal of prior meshes (device 1 and 2) and implant of phasix st mesh (device 3).Per operative notes, ¿there was incarcerated omental fat with the small hernia in the supraumbilical area.The previously placed meshes (device 1 and 2) were found to have pulled away from the hernia defect and loops of bowel along the inferior edge of the meshes (device 1 and 2) which has also pulled away.The adhesions between the loops of small bowel were lysed.Along the inferior portion of the midline incision, there was a piece of meshes (device 1 and 2) densely adherent creating a point of obstruction.The meshes (device 1 and 2) were dissected off the anterior abdominal wall.The hernia defect in the upper and lower area was closed primarily with sutures and repaired with phasix st mesh (device 3) sutured and tacked circumferentially.¿ (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair.Per operative notes, ¿the significant adhesions between omentum to anterior abdominal wall and prior mesh (device 3) was lysed.The prior mesh (device 3) was found to be in position but there appears to be recurrent incisional hernia.The hernia was reduced, wound was closed and secured with sutures.¿.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24340582
Report Number1213643-2026-00148
Device Sequence Number13211252
Product Code OWT
UDI-Device Identifier00801741095375
UDI-Public(01)00801741095375(17)170428(10)HUAR2740
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number1202530
Device Lot NumberHUAR2740
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale